Alert archive / Indiana / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 110, NWS Wilmington, OH

May 16, 2025Dearborn County, Franklin County, Ripley County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at May 16, 2025, 7:31 PM EDT for Dearborn County, Franklin County, Ripley County, Indiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 16, 2025, 7:31 PM EDT (23:31 UTC)
Expired
May 16, 2025, 8:15 PM EDT
In force
44 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dearborn County, IN, Franklin County, IN, Ripley County, IN

The radar

The Cincinnati radar (KILN), 112 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 7:17 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2025-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2025-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
267 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:27 PM EDT, 4 hours 4 minutes earlier.

Area forecast discussion, May 16, 3:27 PM EDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
327 PM EDT Fri May 16 2025

.SYNOPSIS...
Low pressure over the upper Midwest state and a trailing cold front
will bring thunderstorms this evening. High pressure will offer
breezy and mild conditions heading into the weekend. An upper level
low will bring cloudy and cooler weather early next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Vigorous upper level low over the upper Midwest will combine with
elevated wind field to bring a severe storm threat this evening. EML
apparent on GOES Channel 10 imagery is shifting east from the middle
Mississippi Valley into the Ohio Valley this afternoon. This is
providing mid-level lapse rates from 7-8 degC per km. This, combined
with warm, humid conditions at the surface will be leading to SBCAPE
around or possibly exceeding 3000J/kg. The enhanced southwesterly to
westerly flow aloft will bring effective bulk shear in the range of
50-60 knots.

Current radar mosaic shows supercells in a north-south line crossing
the Mississippi River around STL. Latest CAMs including the HRRR and
MPAS grow these storms upscale into a QLCS -- with the potential for
a few discreet supercells ahead of it -- nearing our western
counties around 7-8PM. Based on the predicted environment, all
hazards will be possible with these storms, with straight line winds
being the biggest concern.

Fast forward motion will likely result in the storms exiting our
eastern counties by around midnight or shortly after. The rest of the
night should be relatively quiet with low temperatures dropping to
around 60 in the rain-cooled air.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Trailing surface cold front will push through the region Saturday
morning. In its wake, westerly winds will gust to 25-35 mph at times.
Mostly sunny skies will allow high temperatures to rise to the upper
60s in the northwest to lower-middle 70s in the southeast.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Mid level ridge will translate into the area early in the period,
but there are a number of models that show a weak short wave moving
through the ridge which could result in some showers making into the
Tri-State on Monday.

The ridge will get pinched off as a low tracks east out of the
central Plains on Tuesday. This low will get absorbed into another
low retrograding across southeast Canada on Wednesday. The large
merged low will then pivot eastward Thursday night into Friday. This
evolution will lead to several days of wet weather, with some
improvement late in the week. In addition, temperatures will be
below normal with Thursday looking to be the coolest day with
readings 10 degrees or more below normal.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Main aviation weather impact for this period will be an advancing
line of storms moving through most of the terminals early this
evening. While a few of the recent CAMs have backed off storm coverage,
the latest HRRR as well as the MPAS still show the storms currently
developing across Missouri growing upscale into a semi-continuous
squall line as they reach DAY, CVG, and LUK by around 23Z-00Z.
Damaging winds will be the main threat, so have kept the tempo group
for this.

Winds will shift more westerly behind a cold front set to arrive to
the region Saturday morning. This should allow for decreasing clouds
but gusty winds for the rest of the period.

OUTLOOK...No significant weather expected.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, May 16, 7:28 PM EDT, 3 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
728 PM EDT Fri May 16 2025

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-171000-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
728 PM EDT Fri May 16 2025

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...Tonight.

Severe storms can be expected this evening. All severe hazards are
possible, including damaging winds in excess of 70 mph, very large
hail, and tornadoes, some of which could be strong.

In addition, locally heavy rain could result in flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to relay severe reports to the National
Weather Service.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:46 PM EDTSevere Thunderstorm WarningILNButler, Preble44 min
May 16, 7:49 PM EDTSevere Thunderstorm WarningILNHamilton41 min
May 16, 8:01 AM EDTSevere Thunderstorm WarningILNBoone, Carroll, Gallatin29 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.